We present a case of a unilateral extraocular muscle haematoma in an adult female patient who was compliant with life-long oral anticoagulation for recurrent deep vein thrombosis. The patient presented with symptoms of sudden-onset left-sided headache radiating to the temporal region, which started 2 days prior. No obvious triggering factors were identified. Cranial and ocular examinations were within normal limits. Imaging revealed a haemorrhage related to the lateral rectus muscle of the left eye. Conservative management was employed with abstinence from anticoagulation for 2 weeks and a weaning regime of oral steroids. Under the clinical review of ophthalmology and interval radiological monitoring, symptoms were reduced with reduction of haemorrhage size. Anticoagulation was reinstated after 2 weeks. To our knowledge, this is the first case of a non-traumatic extraocular muscle haematoma to be reported in a patient on anticoagulation.
- Haematology (drugs and medicines)
- Musculoskeletal and joint disorders
- Unwanted effects / adverse reactions
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.